Alert archive / Wyoming / High Wind Warnings in 2005

High Wind Warning 10, NWS Cheyenne, WY

December 2, 2005

NWS Cheyenne, WY issued this high wind warning at Dec 2, 2005, 12:58 PM MST. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Dec 2, 2005, 12:58 PM MST (19:58 UTC)
Expired
Dec 2, 2005, 6:00 PM MST
In force
5 hr
Issued by
NWS Cheyenne, WY

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS75 KCYS 021958
NPWCYS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHEYENNE WY
1258 PM MST FRI DEC 2 2005

WYZ066-067-030100-
/O.NEW.KCYS.HW.W.0010.051202T1958Z-051203T0100Z/
LARAMIE RANGE-PLATTE-
INCLUDING THE CITIES OF...BUFORD...HORSE CREEK...WHEATLAND...
GUERNSEY
1258 PM MST FRI DEC 2 2005

...HIGH WIND WARNING IN EFFECT UNTIL 6 PM MST THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT UNTIL 6 PM MST THIS AFTERNOON. 

WEST WINDS ARE REGULARLY GUSTING OVER 60 MPH ALONG AND NEAR THE
LARAMIE RANGE. A SENSOR SOUTHWEST OF CHEYENNE RECORDED A GUST TO
71 MPH AT AROUND NOON. WINDS WILL CONTINUE TO BE STRONG THROUGH
THE REMAINDER OF THE AFTERNOON. TRAVELERS ON I-25 BETWEEN
CHEYENNE AND WHEATLAND SHOULD USE CAUTION AND EXPECT STRONG CROSS
WINDS. 

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$
4 follow-up statements
000 
WWUS75 KCYS 030054
NPWCYS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHEYENNE WY
554 PM MST FRI DEC 2 2005

WYZ066-067-030200-
/O.EXP.KCYS.HW.W.0010.000000T0000Z-051203T0100Z/
LARAMIE RANGE-PLATTE-
INCLUDING THE CITIES OF...BUFORD...HORSE CREEK...WHEATLAND...
GUERNSEY
554 PM MST FRI DEC 2 2005

...HIGH WIND WARNING WILL EXPIRE AT 6 PM MST THIS AFTERNOON...

EARLIER THIS AFTERNOON STRONG WEST WINDS WERE RECORDED WITH GUSTS
OVER 60 MPH ALONG AND NEAR THE LARAMIE RANGE. WINDS HAVE BEGUN TO
DECREASE BELOW WARNING CRITERIA...THUS THE HIGH WIND WARNING WILL
EXPIRE AT 6 PM MST THIS AFTERNOON. ALTHOUGH WINDS HAVE DECREASED
OVER THE AREA...LOCALLY STRONG GUSTS UP TO 50 MPH MAY OCCUR IN
THE EARLY EVENING NEAR BORDEAUX BETWEEN WHEATLAND AND CHUGWATER ON
INTERSTATE 25. MOTORISTS SHOULD STILL USE CAUTION AND EXPECT
STRONG CROSS WINDS NEAR THE BORDEAUX AREA.

$$
000 
WWUS75 KCYS 091718
NPWCYS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHEYENNE WY
1018 AM MST FRI DEC 9 2005

NEZ003-019>021-054-055-092330-
/O.CON.KCYS.HW.A.0010.051210T1500Z-051211T0000Z/
BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE-
INCLUDING THE CITIES OF...ALLIANCE...SCOTTSBLUFF...GERING...
HARRISBURG...BRIDGEPORT...BAYARD...KIMBALL...SIDNEY
1018 AM MST FRI DEC 9 2005

...HIGH WIND WATCH REMAINS IN EFFECT FROM SATURDAY MORNING
THROUGH SATURDAY AFTERNOON...

A HIGH WIND WATCH REMAINS IN EFFECT FROM SATURDAY MORNING THROUGH
SATURDAY AFTERNOON.

STRONG NORTHWEST WINDS WILL DEVELOP SATURDAY MORNING AND CONTINUE
THROUGH THE AFTERNOON AS A WEAK DISTURBANCE MOVES THROUGH THE
NEBRASKA PANHANDLE.

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
60 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

$$
000 
WWUS75 KCYS 092138
NPWCYS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHEYENNE WY
238 PM MST FRI DEC 9 2005

NEZ003-019>021-054-055-100500-
/O.CON.KCYS.HW.A.0010.051210T1500Z-051211T0000Z/
BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE-
INCLUDING THE CITIES OF...ALLIANCE...SCOTTSBLUFF...GERING...
HARRISBURG...BRIDGEPORT...BAYARD...KIMBALL...SIDNEY
238 PM MST FRI DEC 9 2005

...HIGH WIND WATCH REMAINS IN EFFECT FROM SATURDAY MORNING
THROUGH SATURDAY AFTERNOON...

A HIGH WIND WATCH REMAINS IN EFFECT FROM SATURDAY MORNING THROUGH
SATURDAY AFTERNOON. 

STRONG NORTHWEST WINDS WILL DEVELOP SATURDAY MORNING AND CONTINUE
THROUGH THE AFTERNOON AS A WEAK DISTURBANCE MOVES THROUGH THE
NEBRASKA PANHANDLE.

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
60 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

$$
000 
WWUS75 KCYS 100409
NPWCYS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHEYENNE WY
909 PM MST FRI DEC 9 2005

NEZ003-019>021-054-055-101215-
/O.UPG.KCYS.HW.A.0010.051210T1500Z-051211T0000Z/
/O.NEW.KCYS.WI.Y.0010.051210T1500Z-051211T0000Z/
BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE-
INCLUDING THE CITIES OF...ALLIANCE...SCOTTSBLUFF...GERING...
HARRISBURG...BRIDGEPORT...BAYARD...KIMBALL...SIDNEY
909 PM MST FRI DEC 9 2005

...WIND ADVISORY IN EFFECT FROM 8 AM TO 5 PM MST SATURDAY...

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 8 AM TO 5 PM MST SATURDAY. THE
HIGH WIND WATCH IS NO LONGER IN EFFECT. 

STRONG AND GUSTY NORTHWEST WINDS WILL DEVELOP SATURDAY MORNING AND
CONTINUE THROUGH THE AFTERNOON AS A WEAK DISTURBANCE MOVES THROUGH
THE NEBRASKA PANHANDLE.

A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED WITH GUSTS
UP TO 40 MPH. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY
FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

$$

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before this high wind warning went out at Dec 2, 9:03 AM MST, 3 hours 55 minutes earlier.

Area forecast discussion, Dec 2, 9:03 AM MST, 3 hours 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
903 AM MST FRI DEC 2 2005

.UPDATE...LEADING EDGE OF FRIGID AIR CURRENTLY STRETCHES FROM NEAR
LUSK TO WEST OF TORRINGTON TO KIMBALL. THIS WILL GET ERODED
EASTWARD TODAY WITH VIGOROUS WEST TO SOUTHWEST WINDS OCCURRING
WEST OF THE BOUNDARY. HOWEVER...AT LEAST DAWES AND BOX BUTTE
COUNTIES WILL SHOULD IN THE COLD AIR TODAY. SO WILL UPDATE HIGH
TEMPS ACCORDINGLY AND BEEF UP WINDS FROM CHEYENNE WESTWARD.
POMEROY

&&

.PREV DISCUSSION... (ISSUED 257 AM MST FRI DEC 2 2005)

SHORT TERM...UPPER TROF AND ASSOCIATED ENHANCED MOISTURE FIELD
SPREADING OVER THE CWA NOW BUT NOT A LOT OF PCPN AS OF YET.  STILL
EXPECT DECENT SHOT OF SNOW OVER THE SOUTHERN MTNS TODAY THUS WILL
CONTINUE THE SNOW/BLOWING SNOW ADVY.  MOST PCPN EXPECTED OVER THE
WRN CWA AIDED BY OROGRAPHICS WHILE OVER THE EASTERN PLAINS SNOW WILL
BE HINDERED BY DOWNSLOPING FLOW.  TEMPS WARMER TODAY AS THICKNESSES
RISE BUT WARMING SHORT-LIVED AS PASSAGE OF UPPER SHORTWAVE WILL PUSH
COLDER AIR BACK SOUTH ACROSS THE CWA TONIGHT.  SNOW WILL ALSO TAPER
OFF OVERNIGHT AS HIGHER MOISTURE SHIFTS SOUTH ACROSS COLORADO BUT
SOME SNOW SHOWERS EXPECTED THRU SUNDAY AS FAVORABLE OROGRAPHIC FLOW
PERSISTS OVER THE SRN MTNS.

LONG TERM...SATURDAY NIGHT THROUGH THU. NORTHWESTERLY FLOW ALOFT
SUNDAY WILL STAY NORTHWESTERLY AND STRENGTHEN MON AS SHORTWAVE
ENERGY MOVES ACROSS THE AREA. SHORTWAVE ENERGY WILL CONTINUE TO
CARVE OUT A DEEP AND STRONGLY TILTED UPPER TROUGH TUE AND THE
TROFFINESS WILL PERSIST INTO WED. NEW GUIDANCE HAS WED EVEN COLDER
THAN TUE...BUT AT THIS POINT I AM SKEPTICAL REGARDING THE STRENGTH
OF THE TROUGH WED DUE TO THE AMPLITUDE AND PROXIMITY OF THE TILTED
RIDGE TO OUR NORTHWEST. IN ANY EVENT...UPPER FLOW WILL BACK TO
NORTHWESTERLY THU AS THE TROUGH MIGRATES EASTWARD AWAY FROM WY.
CLOSER TO THE GROUND...AN INVERTED TROUGH OVER THE AREA SAT NIGHT
AND SUN WARRANTS A CHANCE OF SNOW WITH THE HIGHEST POPS IN THE
MOUNTAINS DUE TO OROGRAPHY. COLD AIR ADVECTION WILL MAKE SUN COLDER
THAN SAT. MON WILL REMAIN ON THE COLD SIDE WITH A CHANCE OF SNOW. AN
ARCTIC FRONT WILL SWEEP THROUGH THE AREA LATE MON. TUE WILL BE QUITE
COLD WITH UPSLOPE FLOW PRODUCING A BETTER CHANCE OF SNOW. LOW LEVEL
LEESIDE TROUGHING WED WILL MODERATE TEMPERATURES...ALTHOUGH WED WILL
STILL BE COLD. DOWNSLOPE FLOW WILL DRY THINGS OUT WED EXCEPT IN THE
HIGHEST MOUNTAINS WHERE SOME LIGHT OROGRAPHIC SNOW IS POSSIBLE.
CONTINUED DOWNSLOPE FLOW WILL PRODUCE A MILDER AND DRY DAY THU.

T&&

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...SNOW AND BLOWING SNOW ADVISORY UNTIL 6 PM FRIDAY FOR WYZ063.
NE...NONE.

&&
Hazardous weather outlook, Dec 2, 5:59 AM MST, 6 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHEYENNE WY
559 AM MST FRI DEC 2 2005

WYZ063-031300-
SNOWY RANGE-
559 AM MST FRI DEC 2 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WYOMING.

.DAY ONE...TODAY AND TONIGHT

A SNOW AND BLOWING SNOW ADVISORY REMAINS IN EFFECT TODAY. PLEASE
REFER TO PRODUCT CYSWSWCYS /WWUS45 KCYS/ FOR MORE INFORMATION.
TOTAL SNOWFALL AMOUNTS OF 5 TO 11 INCHES ARE EXPECTED ALONG WITH
AREAS OF BLOWING AND DRIFTING SNOW. THE SNOW WILL DECREASE LATE
THIS AFTERNOON AND EARLY TONIGHT. SCATTERED AREAS OF LIGHT SNOW
ARE POSSIBLE TONIGHT.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

LIGHT SNOW IS POSSIBLE EACH DAY SATURDAY THROUGH TUESDAY. VERY
COLD CONDITIONS ARE EXPECTED TUESDAY AND WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE STRONGLY ENCOURAGED TO PHONE IN SNOWFALL AMOUNTS TO
THE NATIONAL WEATHER SERVICE OFFICE IN CHEYENNE.

NEZ001>003-019>021-054-055-WYZ059>062-064>070-031300-
SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-
CHEYENNE-CONVERSE-NIOBRARA-SOUTHWEST CARBON-NORTH CARBON-
NORTH LARAMIE RANGE-LARAMIE VALLEY-LARAMIE RANGE-PLATTE-GOSHEN-
CHEYENNE FOOTHILLS-PINE BLUFFS-
559 AM MST FRI DEC 2 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA
PANHANDLE AND SOUTHEAST WYOMING.

.DAY ONE...TODAY AND TONIGHT

LIGHT SNOW IS POSSIBLE TODAY AND TONIGHT. NO SIGNIFICANT
ACCUMULATIONS ARE ANTICIPATED.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

LIGHT SNOW IS POSSIBLE EACH DAY SATURDAY THROUGH TUESDAY. VERY
COLD CONDITIONS ARE EXPECTED TUESDAY AND WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

Nearby

High Wind Warnings in Wyoming, 2005Every high wind warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.